Alert archive / Texas / Tornado Warnings in 2015

Tornado Warning 23, NWS Fort Worth, TX

May 6, 2015Young County, Texas

NWS Fort Worth, TX issued this tornado warning at May 6, 2015, 11:16 PM CDT for Young County, Texas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2015, 11:16 PM CDT (04:16 UTC)
Expired
May 6, 2015, 11:34 PM CDT
In force
18 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

County Young County, TX

The radar

The Dyess AFB radar (KDYX), 97 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 8:51 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2015-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1584 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2015-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1584 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1221 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.7
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

189 
WFUS54 KFWD 070416
TORFWD
TXC503-070445-
/O.NEW.KFWD.TO.W.0023.150507T0416Z-150507T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1116 PM CDT WED MAY 6 2015

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN YOUNG COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 1145 PM CDT
    
* AT 1115 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR ELBERT...OR 12 MILES WEST OF OLNEY...
  MOVING EAST AT 15 MPH.

  HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  OLNEY AROUND 1145 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING ISSUED
FOR THE SAME AREA.

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
FORT WORTH.

&&

LAT...LON 3340 9895 3340 9875 3327 9871 3325 9895
TIME...MOT...LOC 0415Z 254DEG 11KT 3336 9898 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

05
1 follow-up statement
876 
WWUS54 KFWD 070434
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1134 PM CDT WED MAY 6 2015

TXC503-070444-
/O.CAN.KFWD.TO.W.0023.000000T0000Z-150507T0445Z/
YOUNG TX-
1134 PM CDT WED MAY 6 2015

...THE TORNADO WARNING FOR NORTHWESTERN YOUNG COUNTY IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR NORTH CENTRAL
TEXAS.

LAT...LON 3340 9895 3340 9875 3327 9871 3325 9895
TIME...MOT...LOC 0430Z 254DEG 11KT 3338 9891 

$$

05

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 6, 8:55 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, May 6, 8:55 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
855 PM CDT WED MAY 6 2015

.UPDATE...
NEW TORNADO WATCH #137 ISSUED FOR YOUNG...JACK...AND MONTAGUE
COUNTIES THROUGH 2 AM CDT. THIS IS MAINLY FOR THE SUPERCELL
ENTERING SW THROCKMORTON COUNTY...AS THE ARCHER COUNTY STORM
SHOULD AFFECT CLAY COUNTY...BUT REMAIN MAINLY WEST OF MONTAGUE
COUNTY. WE EXPECT THE MAIN THREAT TO LAST THROUGH MIDNIGHT AND
GOING BY ANY UNFORESEEN CHANGES AMONGST THE HIGH-RESOLUTION
MODELS...WE WOULD THINK THE WATCH COULD BE CANCELED EARLY BY A FEW
HOURS. WE CONTINUE TO MONITOR THE THROCKMORTON STORM WHICH HAS
SHOWN WEAKENING TRENDS THE PAST 5-10 MINUTES.

05/

&&

.AVIATION...

/ISSUED 704 PM CDT WED MAY 6 2015/
/00Z TAFS/

CONCERNS...THUNDERSTORMS TO THE NORTHWEST...MVFR STRATUS.

THE BOWIE CORNERPOST HAS REMAINED OPEN...BUT SEVERE THUNDERSTORMS
WILL CONTINUE TO DISRUPT NORTHWEST ARRIVALS THIS EVENING. THE
ACTIVITY IS UNLIKELY TO GET MUCH CLOSER TO METROPLEX AIRSPACE.

A 30-35KT LLJ WILL FEED OKLAHOMA STORMS AND IN THE PROCESS WILL
SATURATE THE LAYER BENEATH AN 850MB CAP. THE RESULT WILL BE MVFR
STRATUS ARRIVING BY MIDNIGHT. THINK MOS IS TOO PESSIMISTIC WITH
IFR CEILINGS IN THE METROPLEX...THUS WILL MAINTAIN MVFR OVERNIGHT
AND THROUGHOUT THURSDAY MORNING. (TEMPO IFR MAY OCCUR AGAIN AT
WACO.)

VFR CEILINGS WILL LIKELY PREVAIL AGAIN ON THURSDAY AFTERNOON. WEAK
RIPPLES IN SOUTHWEST FLOW ALOFT WILL MAINTAIN LOW SHOWER/STORM
CHANCES...BUT WILL NOT INCLUDE ANY MENTION IN THE TAFS.

25

&&

.UPDATE...
BEST FORCING WILL REMAIN JUST OFF THE NW EDGE OF OUR CWA...BUT
STILL HAVE TO WATCH FOR SUPERCELL SPLITS AND POSSIBLE RIGHT MOVERS
FOR STEPHENS...YOUNG...JACK...MONTAGUE COUNTIES. WE PLAN TO HOLD
THESE COUNTIES IN TORNADO WATCH 135 UNTIL EXPIRATION AT 9 PM.

THE REMAINDER OF THE COUNTIES...INCLUDING EASTLAND...PALO
PINTO...PARKER...AND WISE HAVE BEEN REMOVED AT THE WATCH.

HIGH RES MODELS ARE SHOWING DISCRETE STORMS ACROSS FAR WEST TX AND
THE PERMIAN BASIN POSSIBLY BECOMING A LINEAR MCS AND ENTERING FAR
WESTERN NORTH TX AFTER 3 AM. A LOW THREAT FOR SEVERE STORMS WITH
DAMAGING WINDS...MARGINALLY SEVERE HAIL...AND HEAVY RAINFALL WILL
BE POSSIBLE WITH LATE NIGHT/EARLY THURSDAY MORNING ACTIVITY ACROSS
WESTERN NORTH TEXAS. THIS ACTIVITY SHOULD MOVE TOWARD THE NORTHERN
I-35 CORRIDOR...INCLUDING THE DFW METROPLEX BY DAYBREAK...BUT ARE
EXPECTED TO WEAKEN WITH A VEERING AND WEAKENING LOW LEVEL JET.

05/

&&

.PREV DISCUSSION... /ISSUED 248 PM CDT WED MAY 6 2015/

TORNADO WATCH 133 IS IN EFFECT ALONG AND WEST OF A NOCONA TO
WEATHERFORD TO CISCO LINE THROUGH 8 PM THIS EVENING. STORMS ARE
DEVELOPING ALONG A LAWTON TO SWEETWATER TO JUNCTION LINE WHERE THE
AIR MASS IS VERY UNSTABLE WITH VERY HIGH CAPE AND ENOUGH HELICITY
FOR SUPERCELL DEVELOPMENT AND ISOLATED TORNADOES. HAVE INCREASED
POPS ACROSS THIS AREA THROUGH THIS EVENING. ELSEWHERE...LATE
AFTERNOON CONVECTION SHOULD FAVOR AREAS GENERALLY EAST OF I-35 LIKE
YESTERDAY WITH A DECREASE IN ACTIVITY BY 10 PM.

WE WILL CONTINUE TO MAINTAIN 20-50 POPS OVER THE REGION FOR
THURSDAY THROUGH FRIDAY NIGHT BEFORE THINGS GEAR UP OVER THE
WEEKEND. ANOTHER DEEP UPPER LOW WILL MOVE THROUGH THE DESERT
SOUTHWEST FRIDAY AND INTO THE CENTRAL PLAINS SUNDAY NIGHT. THIS
SYSTEM WILL SPREAD STRONG FORCING FOR ASCENT AND UPPER DIFFLUENCE
ACROSS THE REGION OVER THE WEEKEND. ALSO...THERE WILL BE DEEP LOW
LEVEL MOISTURE IN PLACE OVER THE REGION WITH PWATS AROUND 1.90
INCHES. THUS...WE EXPECT CONSIDERABLE THUNDERSTORM ACTIVITY BOTH
SATURDAY AND SUNDAY WITH A POTENTIAL FOR SEVERE STORMS AND HEAVY
RAINFALL THAT COULD RESULT IN FLASH FLOODING PROBLEMS AND RIVER
RISES...ESPECIALLY ON SUNDAY.

AS THE UPPER LOW MOVES THROUGH THE CENTRAL PLAINS SUNDAY NIGHT...A
COLD FRONT WILL SWEEP THROUGH NORTH TEXAS EARLY MONDAY AND AROUND
MID CENTRAL TEXAS ON MONDAY MORNING. THERE WILL BE SOME CONVECTION
ALONG THE FRONT THAT WILL MOVE SOUTH WITH IT. HOWEVER...WE WILL
MAINTAIN CHANCE POPS GENERALLY SOUTH OF I-20 ON TUESDAY.

THERE ARE SOME DISCREPANCIES BETWEEN THE ECMWF AND GFS CONCERNING
HOW FAR SOUTH THE FRONT GOES...HOW FAST IT RETURNS AND
PRECIPITATION NEXT WEEK. THE GFS SEEMS TO BE THE OUTLIER WHEN
COMPARED TO THE ECMWF AND CANADIAN MODELS...THUS HAVE WEIGHTED THE
MID WEEK FORECAST TOWARD THE MORE CONSISTENT MODELS WHICH KEEP
THE COLD FRONT TO THE SOUTH TUESDAY THROUGH WEDNESDAY BEFORE
BRINGING IT BACK NORTH. 75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  68  82  69  81  70 /  30  40  30  40  40
WACO, TX              69  82  69  83  70 /  20  30  30  40  30
PARIS, TX             66  79  68  81  69 /  20  40  30  30  50
DENTON, TX            67  81  69  80  69 /  40  50  40  40  40
MCKINNEY, TX          67  80  69  80  69 /  20  40  30  40  40
DALLAS, TX            68  83  69  82  70 /  30  30  30  40  30
TERRELL, TX           68  82  68  82  69 /  20  30  30  40  30
CORSICANA, TX         68  82  69  83  70 /  20  30  30  40  30
TEMPLE, TX            70  83  69  83  70 /  20  30  20  40  30
MINERAL WELLS, TX     67  80  68  80  69 /  40  50  40  50  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

25/05
Hazardous weather outlook, May 6, 9:14 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
914 PM CDT WED MAY 6 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
914 PM CDT WED MAY 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.
SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS EVENING AND INTO
THE EARLY MORNING HOURS...PRIMARILY ALONG AND NORTHWEST OF A LINE
FROM CISCO...TO MINERAL WELLS...TO GAINESVILLE. THE PRIMARY
SEVERE WEATHER THREAT IS LARGE HAIL AND DAMAGING WINDS...BUT
A TORNADO WILL ALSO BE POSSIBLE...PARTICULARLY IN JACK...
MONTAGUE...AND YOUNG COUNTIES.

THUNDERSTORMS WILL BE POSSIBLE ELSEWHERE THIS EVENING AND
OVERNIGHT. LOCALLY HEAVY RAINFALL AND CLOUD-TO-GROUND LIGHTNING
WOULD BE THE PRIMARY THREATS FROM THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS THROUGHOUT NORTH TEXAS EVERY
DAY THURSDAY THROUGH TUESDAY...ALTHOUGH NOT ALL AREAS WILL SEE
THUNDERSTORMS EACH DAY. SOME ISOLATED SEVERE WEATHER IS POSSIBLE
THURSDAY THROUGH FRIDAY BUT BETTER SEVERE WEATHER AND HEAVY
RAINFALL CHANCES WILL OCCUR ON SATURDAY AND SUNDAY. OTHERWISE...
THE MAIN THREATS WITH ANY STORMS WILL BE LOCALLY HEAVY RAINFALL
AND FREQUENT CLOUD-TO-GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS EVENING...
PRIMARILY IN JACK...MONTAGUE...AND YOUNG COUNTIES.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 10:46 PM CDTSevere Thunderstorm WarningFWDYoung48 min
May 6, 11:06 PM CDTTornado WarningFWDMontague24 min
May 6, 11:25 PM CDTSevere Thunderstorm WarningFWDMontague65 min
May 7, 12:05 AM CDTSevere Thunderstorm WarningFWDJack, Wise55 min
May 7, 12:28 AM CDTSevere Thunderstorm WarningFWDMontague62 min
May 7, 12:57 AM CDTSevere Thunderstorm WarningFWDJack, Wise63 min
May 7, 1:00 AM CDTFlash Flood WarningFWDJack, Montague6 hr
May 7, 1:27 AM CDTSevere Thunderstorm WarningFWDCooke, Montague63 min
May 7, 1:47 AM CDTFlash Flood WatchFWDCollin, Cooke, Denton, Grayson, Jack, Montague and 2 more4 hr
May 7, 2:40 AM CDTAreal Flood AdvisoryFWDCooke5 hr
May 7, 3:37 AM CDTAreal Flood AdvisoryFWDGrayson4 hr
May 7, 3:54 AM CDTAreal Flood AdvisoryFWDDenton3 hr
May 7, 4:44 AM CDTAreal Flood AdvisoryFWDFannin3 hr
May 7, 3:26 PM CDTFlash Flood WatchFWDBosque, Collin, Comanche, Cooke, Dallas, Delta and 24 more3 days
May 7, 3:45 PM CDTSevere Thunderstorm WarningFWDYoung60 min
May 7, 4:08 PM CDTRiver Flood WarningFWDCollin34 hr
May 7, 4:08 PM CDTRiver Flood WarningFWDCollin34 hr
May 7, 4:22 PM CDTSpecial Weather StatementFWDJack38 min
May 7, 4:33 PM CDTAreal Flood AdvisoryFWDYoung3 hr
May 7, 4:38 PM CDTSevere Thunderstorm WarningFWDJack, Young67 min
May 7, 4:55 PM CDTAreal Flood AdvisoryFWDJack3 hr
May 7, 5:05 PM CDTSpecial Weather StatementFWDParker40 min
May 7, 5:13 PM CDTSevere Thunderstorm WarningFWDParker, Wise62 min
May 7, 5:23 PM CDTSpecial Weather StatementFWDCooke, Montague52 min
May 7, 5:25 PM CDTFlash Flood WarningFWDJack6 hr
May 7, 5:40 PM CDTTornado WarningFWDJack35 min
May 7, 6:06 PM CDTFlash Flood WarningFWDMontague3 hr
May 7, 6:11 PM CDTTornado WarningFWDWise14 min
May 7, 6:15 PM CDTSevere Thunderstorm WarningFWDJack, Montague, Wise60 min
May 7, 6:25 PM CDTSevere Thunderstorm WarningFWDDenton, Wise65 min
May 7, 6:45 PM CDTTornado Warning Tornado observedFWDDenton, Wise30 min
May 7, 6:52 PM CDTSpecial Weather StatementFWDStephens, Young38 min

Nearby

Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.